Leave these fields empty (spam trap):
Name
You can leave this blank to post anonymously, or you can create a Tripcode by using the format Name#Password
Comment
[i]Italic Text[/i]
[b]Bold Text[/b]
[spoiler]Spoiler Text[/spoiler]
>Highlight/Quote Text
[pre]Preformatted & Monospace Text[/pre]
[super]Superset Text[/super]
[sub]Subset Text[/sub]
1. Numbered lists become ordered lists
* Bulleted lists become unordered lists
File

Sandwich


clonidine/metoprolol no longer effective?

Reply
- Sun, 04 Sep 2016 17:52:55 EST u26zLiTU No.54462
File: 1473025975128.jpg -(537028B / 524.44KB, 760x901) Thumbnail displayed, click image for full size. clonidine/metoprolol no longer effective?
This isn't the greatest place to ask but I'm feeling somewhat desperate, especially knowing from experience my local hospital is the 2nd worst in the state and the urgent care clinics around here aren't always open and NEVER prescribe anything new. (Best I ever got was a clonidine refill once because my numbers counted as an emergency.)
I'll try to keep it somewhat brief. The short version is I'm a slowly recovering alcoholic and had my last relapse maybe 4 days ago. I'm clearly going through some withdrawal relatively mild withdrawal (vs rather than puking 50 times in day wishing for death). However for the first time ever my pills haven't had any significant effect on my BP which I absolutely can't get below 133/90 even overdosing slightly. I get the sedation and it gets rid of that clonidine withdrawal but the most difference I saw was about 10 points after my 1st dose waking up.
What I'm wondering is why these pills suddenly aren't having their full effect anymore because this hasn't once happened in 2 full years of taking clonidine and maybe 3 months on metoprolol. Is that something that's possible in time or did I maybe get a bad batch or what?
I even considered the possibility that my dr. gave me a placebo (assuming they're even allowed to do that these days) but the pills all look identical to before.
What the hell could cause this and could I be given something similar to clonidine? I can't just stop taking this suddenly, despite my dumbass dr. thinking a beta blocker alone will do me and if the drug suddenly doesn't work any more I have no fucking clue how to deal with this.
I mean the best I can think of is going to a decent hospital over an hour away but I'm also concerned they'd either not help or not do it without me signing up for an inpatient detox clinic which I don't feel I really need now. Well that was more than I expected to type.

tl;dr - Why the hell would clonidine (and possibly my beta blocker - not taking full dose always) suddenly be having all the normal effects except the lowered BP I need to get some rest and be able to function? And I'm not sure it's that urgent but I can't see a dr. that might help at all without a long drive I can't really afford and don't feel up to.
>>
Shitting Gonnerworth - Sun, 04 Sep 2016 18:11:07 EST u26zLiTU No.54463 Reply
1473027067128.jpg -(1272720B / 1.21MB, 2448x3264) Thumbnail displayed, click image for full size.
Something else I was wondering on the off chance I have to go through inpatient withdrawal to get proper treatment: can I expect any possible consequences aside from a bill if Medicaid doesn't cover it all?
For example, I've heard vaguely similar stories of people recovering and later not being able to get the narcotics they need after an accident or whatnot, even if they detoxed from a different drug and recovered.
I don't want to potentially be fucking myself over in the long term, especially since I haven't quite been at the point of having chest pain since my morning dose; it's just simply only working to a limited point then my drugs do nothing more but lower my pulse.
I could try a pill from an older batch of clonidine but I'm not sure that's a good idea. BP still at 131/87 resting but my pulse is down to 60. I know that doesn't sound all so bad and it's far from the highest but by fuck I just don't feel right and can't sleep more than 40 minutes.
Pic related may help: a dr's visit from a time I ran out of clonidine completely. This is what I'm in for nonstop if my meds stop working completely. It's actually not quite as bad as it could be because I found some clonidine dust in the bottom of a bottle before I went in there.
>>
Walter Shittingworth - Mon, 05 Sep 2016 02:09:14 EST yw2pWV+y No.54466 Reply
>>54463
That's some real hypertension there. In rare cases, metoprolol can cause insomnia, but perhaps there's another unrelated cause such as stress or the symptoms of withdrawal.. On that note, I want to highlight that critisizing the doctor's decision when you are combining medication with alcohol is unfair (even if in theory the alc should lower BP). I understand you are burdened with a bad habit, but you still need to take every measure you can; medical assessments rely heavily on patients to comply and report accurately.

I've heard of beta blockers losing effectiveness over long periods. It could very well be your tolerance.
SLAYER to you my friend.
>>
Jack Dindlemet - Mon, 05 Sep 2016 09:13:22 EST u26zLiTU No.54470 Reply
>>54466
Thing is I've rarely been drinking lately. I'm trying to get back to my old habits of maybe 2 or 3 beers on the weekend and nothing more.
Don't remember if I mentioned it but the last time I had any was a few over the course of yesterday in desperation. It lowered my pulse but that was it.
I did go to a friend's though last night, ended up taking more toprol and smoking a small amount of herb and I eventually managed to sleep maybe 9 hours off and on.
Time will tell but I'm hoping it's a one off thing, maybe from me not taking enough toprol.
I've actually been almost perfectly honest with him, aside from understating how much I was drinking when I was still getting drunk with a terrible influence of a friend. (A former and possibly current alcoholic himself.)
I probably will call my dr. tomorrow anyway though I have my doubts about him after telling me it was OK to just stop clonidine cold turkey. I think maybe he felt threatened by all the research I did in advance, maybe thought I was trying to boss him around.
I also read in my mom's old drug handbook that the two can have a paradoxical hypertensive response and found anecdotal evidence that clonidine can stop being effective so maybe that's starting to be a thing.
Anyway I'll just have to see the expert because this is too much to figure out on my own.
Will report back if my situation improves.
>>
Sophie Honeyridge - Tue, 06 Sep 2016 04:34:09 EST yw2pWV+y No.54472 Reply
1473150849144.jpg -(115831B / 113.12KB, 1360x768) Thumbnail displayed, click image for full size.
>>54470
I'm glad to hear you had a good sleep. I'm sure your body has been crying out for that. Maybe if the herb is working for you then try that when necessary.

Medical professionals have a real problem with patients who come in with a bunch of unfounded google wisdom. I can imagine he might have a bias and refuse it. You have to shop around for doctors who listen to their patient, but don't indulge their suspicion.

I didn't want to say it before for fear of sounding like a waiting room pamphlet, but what about alternative methods to lower BP? I would recommend cutting down on sodium if you haven't already. Meditation and marijuana are some great natural remedies for stress. Take some time for yourself, treat yourself to tranquility, however you find it.
>>
Nigel Foppernot - Thu, 08 Sep 2016 13:59:02 EST 5/kMu9XX No.54475 Reply
Been doing much better recently after tracking my doses more carefully. I think at least part of the problem was not taking nearly enough metoprolol.
My latest script was for 100mg twice a day but that amount left me completely incapacitated with my pulse dropping to around 50. The original was 50mg once a day which doesn't quite cut it so I'll let my dr. know about it. 50mg twice a day seems to be about perfect for me.
Woke up for once at 115/65, pulse 60. I didn't even need any sedative to get to sleep. Don't remember the last time I woke up not feeling like I needed one pill or another immediately.
I feel a bit ridiculous that the problem boiled down to something so simple after all that frantic and sometimes paranoid speculation.
nb
>>
Ian Sittingson - Sun, 11 Sep 2016 22:34:54 EST yw2pWV+y No.54480 Reply
>>54475
great to hear you've found some balance with your medications. Those are some good numbers and now you know a little more about your treatment. Peace to you.

Report Post
Reason
Note
Please be descriptive with report notes,
this helps staff resolve issues quicker.